Here I go again… thinking I wouldn’t have any “interesting news” to share… but I do, I always do, thank you Myeloma.
My unrealistic, dream-world thinking is that this roller coaster ride will chill, and my life will “just get back to “normal”! Ha ha.
Yep, Myeloma is Forever. Treatment is Forever. Incurable is Forever.
This past Monday, I had my monthly Dr appointment and Darzalex infusion. But prior to Monday, I ventured out a bit, to a few tiny social events. Now that it seems the worst of the flu season is passing, I’m getting braver about going out and about. I’m taking a few chances, that I didn’t take in January and February. Although I’m always borderline Neutropenic, or fully Neutropenic, and could live in a “sanitized bubble” forever… it hits me: I Have To Live. I Can’t Wait. I Can’t Postpone. I can’t live hoping things will magically get better, or be different in a week, or a month. Now Matters. I can’t postpone doing things any longer. When I feel halfway ok, I gotta get out there and live life.
So I went to a few events. Just out to eat events. Nothing big, like a germ free, medivac private jet to Hawaii lol. Minimal crowds. Just out to eat, celebration events with colleagues and friends. I mention this as I was later surprised and sabotaged by my ol volcanic GI acting up. Surprised, because fortunately I don’t have days and days, weeks and weeks of surprise diarrhea anymore. I left that “behind” (lol) with Revlimid.
Yes, I’ve been a bit spoiled this past year with Darzalex, Pomalyst, Dex with a somewhat predicable “crash”. Generally on infusion day, I’m fine, as I’m all loaded up on steroids. The following day I’m generally ok too. Sometimes though, late at night on Day 2, the “cleanse” begins, but for sure on Day 3, I know to stay home, close to “porcelain John”. Then for several days, my body tries to process and regulate all the meds. I never know what to expect, regarding which side effects will hit, and how intense. Often by day 4, 5, 6, I get tingly, prickly, fever-ouchy skin pain, sometimes a sore throat, sometimes headaches, hot flashes, and always, always extreme fatigue.
But (lol) since I was on my 1 week Pomalyst break this past week, I didn’t expect any side effect drama. Yet surprise GI drama came my way. I mention all this, as after each social event, I spent the rest of evening in the bathroom paying for it. Unfortunately, I was surprised by another “cleanse” Monday morning, right as I was trying to leave for the chemo lab! Why is all this worth mentioning… well, when I finally arrived at the chemo lab (a little late!), after taking a swig of Imodium at home to insure I wouldn’t have any “disasters” on the commute there, I wound up somewhat dehydrated, and my nurses had a challenging time, finding a happy infusion vein. Three sticks later, the hydration bag is flowing, Benadryl is pushed, and soon Darzalex is flowing, an I’m fully “corked up” :))
Some of you reading this little adventure might be thinking, “Oh big deal Julie”, “Myeloma has so many bigger challenges”! I agree, but because I hadn’t encountered this for a while, it totally took me by surprise. I’ve recounted so many (scary hilarious) volcanic GI stories throughout this blog, that truly this recent reality was nothing in comparison, but it’s a telltale sign of the news I found out during my Dr appointment…
Yes, myeloma’s on the move. In the wrong direction. For several months now my IgA has been creeping up. As I make the associations now, it makes sense. I was sick in Nov, Dec, Jan. I’ve been more fatigued. I’ve had more side effects. Headaches, backaches, extreme fatigue, and now the diarrhea seems to be a thing again. All these represent side effects I experience when my numbers escalate. But to keep everything in perspective, the IgA climb is minimal compared to where it’s been in the past, so I am not inclined to panic at this point.
with someone or something as often as you can!